Tohoku Mathematical Journal

Stokes' theorem, volume growth and parabolicity

Daniele Valtorta and Giona Veronelli

Full-text: Open access

Abstract

We present some new Stokes' type theorems on complete non-compact manifolds that extend, in different directions, previous works by Gaffney and Karp and also the so called Kelvin-Nevanlinna-Royden criterion for $p$-parabolicity. Applications to comparison and uniqueness results involving the $p$-Laplacian are deduced.

Article information

Source
Tohoku Math. J. (2) Volume 63, Number 3 (2011), 397-412.

Dates
First available in Project Euclid: 11 October 2011

Permanent link to this document
http://projecteuclid.org/euclid.tmj/1318338948

Digital Object Identifier
doi:10.2748/tmj/1318338948

Mathematical Reviews number (MathSciNet)
MR2851103

Zentralblatt MATH identifier
1232.26011

Subjects
Primary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc.
Secondary: 31C45: Other generalizations (nonlinear potential theory, etc.)

Keywords
$p$-parabolicity Stokes' theorem Kelvin-Nevanlinna-Royden criterion

Citation

Valtorta, Daniele; Veronelli, Giona. Stokes' theorem, volume growth and parabolicity. Tohoku Math. J. (2) 63 (2011), no. 3, 397--412. doi:10.2748/tmj/1318338948. http://projecteuclid.org/euclid.tmj/1318338948.


Export citation

References

  • H.-D. Cao, Y. Shen and S. Zhu, The structure of stable minimal hypersurfaces in $\boldsymbolR^n+1$, Math. Res. Lett. 4 (1997), 637–644.
  • G. Carron, Inégalités isopérimétriques et inégalités de Faber-Krahn. Séminaire de Théorie Spectrale et Géométrie, No. 13, Année 1994–1995, 63–66.
  • I. Chavel, Riemannian geometry: A modern introduction, Cambridge Tracts in Math. 108, Cambridge University Press, Cambridge, 1993.
  • M. Gaffney, A special Stokes' Theorem for complete Riemannian manifolds, Ann. of Math. 60 (1954), 140–145.
  • A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc. 36 (1999),135–249.
  • A. Grigor'yan, Isoperimetric inequalities and capacities on Riemannian manifolds The Mazya anniversary collection, Vol. 1 (Rostock, 1998), 139–153, Oper. Theory Adv. Appl, 109, Birkhäuser, Basel, 1999.
  • V. Gol'dshtein and M. Troyanov, The Kelvin-Nevanlinna-Royden criterion for $p$-parabolicity, Math Z. 232 (1999), 607–619.
  • R. Greene and H. H. Wu, Function theory on manifolds which possess a pole, Lecture Notes in Math. 699, Springer Verlag, Berlin, 1979.
  • R. Hardt and F.-H. Lin, Mappings minimizing the $L^p$ norm of the gradient, Comm. Pure Appl. Math. 40 (1987), 555–588.
  • I. Holopainen, Nonlinear potential theory and quasiregular mappings on Riemannian manifolds, Ann. Acad. Sci. Fenn. Ser. A I Math. Dissertationes 74 (1990), 45 pp.
  • I. Holopainen, Quasiregular mappings and the $p$-Laplace operator, Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), 219–239, Contemp. Math. 338, Amer. Math. Soc., Providence, RI, 2003.
  • I. Holopainen, S. Pigola and G. Veronelli, Global comparison principles for the $p$-Laplace operator on Riemannian manifolds, Potential Analysis 34 (2011), 371–384.
  • L. Karp, On Stokes' Theorem for noncompact manifolds, Proc. Amer. Math. Soc. 82 (1981), 487–490.
  • P. Li and J. Wang, Minimal hypersurfaces with finite index, Math. Res. Lett. 9 (2002), 95–103.
  • P. Lindqvist, On the equation $\operatornamediv (\vert \nabla u \vert ^p-2\nabla u) +\lambda \vert u \vert ^p-2u=0$, Proc. Amer Math. Soc. 109 (1990), 157–164.
  • T. Lyons and D. Sullivan, Function theory, random paths and covering spaces, J. Differential Geom. 19 (1984), 229–323.
  • S. Pigola, M. Rigoli and A. G. Setti, Constancy of $p$-harmonic maps of finite $q$-energy into non-positively curved manifolds, Math. Z. 258 (2008), 347–362.
  • S. Pigola, M. Rigoli and A. G. Setti, Vanishing and finiteness results in geometric analysis, A generalization of the Bochner technique, Prog. Math. 266 (2008), Birkhäuser Verlag, Basel 2008.
  • S. Pigola, A. G. Setti and M. Troyanov, The topology at infinity of a manifold supporting an $L^p,q$-Sobolev inequality, Submitted. Preliminary version: arXiv:1007.1761v1
  • M. Rigoli and A. G. Setti, Liouville type theorems for $\varphi$-subharmonic functions, Rev. Mat. Iberoamericana 17 (2001), 471–520.
  • L. Sario and M. Nakai, Classification theory of Riemann surfaces, Die Grundlehren der mathematischen Wissenschaften, Bomd 164, Springer Verlag, New York-Berlin, 1970.
  • R. Schoen and S. T. Yau, Compact group actions and the topology of manifolds with nonpositive curvature, Topology 18 (1979), 361–380.
  • R. Schoen and S. T. Yau, Harmonic maps and the topology of stable hypersurfaces and manifolds with non-negative Ricci curvature, Comment. Math. Helv. 51 (1976), 333–341.
  • P. Tolksdorf, Everywhere-regularity for some quasilinear systems with a lack of ellipticity, Ann. Mat. Pura Appl. (4) 134 (1983), 241–266.
  • M. Troyanov, Parabolicity of manifolds, Siberian Adv. Math. 9 (1999), 125–150.
  • D. Valtorta, Potenziali di Evans su varietà paraboliche, Master Thesis, 2009.
  • S. W. Wei and C.-M. Yau, Regularity of $p$-energy minimizing maps and $p$-superstrongly unstable indices, J. Geom. Anal. 4 (1994), 247–272.